Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Having black colored stools

I am having black colored stools for past 15 days, even i have pain while passing stools. some amount of hard stools also. do yu get black stools in constipation. i am anemic also. is this black stool indicated old blood i am worried wat to do??????
Asked On : Mon, 12 Oct 2009
Answers:  5 Views:  3976
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Dietitian & Nutritionist 's  Response

If you are taking iron tablets this is cz of tb only

Start having plenty of water and salad as constipation is common side effect with iron tb.


feel free to drop in your querries ;
Answered: Sun, 20 Mar 2011
I find this answer helpful
Dentist Dr. Navneet Kumar's  Response
get stool test for occult blood .if its positive go to a physician who will refer you to a endoscopist for knowing the exact cause and site of blood oozing the mean time try having bland or less spicy food cold milk.your physician would advice you take sucralfate and ppi like pan-40 if the endoscopy reveals bleeding ulcer.All the very best.
Answered: Wed, 4 May 2011
I find this answer helpful
  User's Response
It is old blood which is bleeding into the stomach and you are anemic also. you are loosing the blood into stomach and it is causing the dark colour of the urine. i think you have some sort of worm infection. in worm infection you will get this bleeding into stomach. get stool examination for the worms.
Answered: Wed, 14 Oct 2009
  Anonymous's Response

If you are anemic and having black stools, there are all the chances that you are losing blood in your stools, and that could be the major reason for you to be anemic.Get your blood and stools checked. And take proper treatment.

Answered: Tue, 13 Oct 2009
  User's Response
Are yout aking any iron tablets. One i was given iron tablets and after taking that the stool color started changing to black. I was worried thinking some thing wrong in my stomach. I saw my doctor and she explined that the stools will be black if you take iron tablets.
Answered: Wed, 14 Oct 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor